Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having cramps, nausea, constipation and urinating. Had mirena . No periods yet. Can I be pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 2010
Answered : 1606 Questions
I have had mirena in for a year , in the last two weeks I have had cramps,nausea , constipation, and urinating more, I'm a week late , could I be pregnant? Or could there be an infection?
Posted Wed, 15 May 2013 in General Health
Answered by Dr. Soumen Patra 1 hour later

Thanks for writing to us.

First of all, mirena is a levonorgestrel containing IUD. It is more than 99.5% effective against unwanted pregnancy.

But, there are several side effects or complications in case of mirena used for long time. These include pelvic infection, abdominal pain, missed period, change in bleeding pattern, ovarian cyst, ectopic pregnancy (most serious effect) etc.

Here, I suggest you to undergo one ultrasound scan (USG) for lower abdomen and blood test for beta hCG level to rule out pregnancy at the earliest.

If above tests give negative result, then some investigations like blood test for thyroid profile & hormone level assay, vaginal swab test and endometrial biopsy following D & C may be needed to exclude other causative agents.

Treatment depends upon underlying etiology. You may need to remove mirena IUD for proceeding next line management.

So please consult with gynecologist for taking suggestive measures following pelvic examination and relevant investigation.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish your good health & take care yourself. Maintain genital hygiene properly.

Dr Soumen.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor